Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Injected insulin in hips. Experiencing pain after delivery. Applying voltaren emulgel. Any ideas?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
This question is for my wife. During her second pregnancy doctor in india has given few injections/insulin in her hibs in first trimester. Not sure about what those injections were but After the babies birth she is feeling some pain in the hibs. Some times it becomes horrible and she cannot get out of the bed in the morning. We visited doctor few days back and she has given Voltaren Emulgel to apply which has temporarily relieved the pain but when stopped applying it has come again. Pain is basically in the muscles inside the hibs. Some times its so horrible that she cannot walk and cannot move. Any suggestions/pointers on getting this resolved.
Posted Tue, 7 May 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 59 minutes later
Thanks for posting your query.
After the childbirth, the pain in the hips is mostly related to muscular spasms. This can happen due to electrolyte and fluid imbalances, calcium deficiency, VitaminD3 deficiency, etc. This is not likely to be related to the intramuscular injections she was given during the pregnancy.
To avoid these cramps, she needs to take plenty of fluids and electrolytes, fruit juices orally.
Oral mild pain killers in combination with muscle relaxants will help in reducing the acute symptoms. Regular hot fomentation in the area will also help.
In case the pain is persistent then it is best to consult an orthopedician for few blood tests to detect the exact cause.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor